It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-15-2006, 10:02 PM   #1
Newbie
(male)
 
Join Date: May 2006
Posts: 8
npp33 HB User
Help! Diovan is raising BP?!

I've been on Coreg 6.25mg/2x/day for several months, no prob.

I recently started taking 40 mg Diovan/day (the new yellow 40 mg pill). With Coreg + Diovan, my systolic BP ranged from 110-130, with occasional dips below 110. Diastolic between 60 and 70.

I recently upped my Diovan to 80mg/day (traditional almond-shape pill) about 5 days ago. My BP systolic is now reading in the upper teens to 120s, and diastolic is in the upper 60s.

Any guesses as to why this is happening?? Some would say "give it a week or two to kick in," but that would only explain a LACK of a DIP in BP - not a RISE.

For those of you wondering why I upped my dosage even with such great numbers, it's because I'm taking this for a different medical reason - long story - but point is, I need to take a Diovan dosage that gets my bp really low, and I'm puzzled as to why 40mg seems to do the trick better than 80mg.

Thanks!!!

 
Old 05-16-2006, 05:05 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Help! Diovan is raising BP?!

First off,
The recommended starting dosage of Diovan is usually 80 or 160 mg. with MANY people taking 320 mg./day.

It seems for you, Diovan acts mildly and thus the 40 and 80 don't really show much difference. THere really isn't much dif between "110-130" and "upper teens to 120's."
Same for diastolic.

To judge the effect of Diovan, why not switch to 160 mg./day.

What kinds of numbers did you get with the Coreg (beta-blocker) alone?

 
Sponsors Lightbulb
   
Old 05-17-2006, 11:11 AM   #3
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: Help! Diovan is raising BP?! To Lenin

I have been taking 320MG of Diovan now for about a year. I started off at 160mg. For the last week or so my bp readings have been higher than they were before. I am getting readings anywhere from 135-86 to as high as 151-90. I checked it this morning when I got up and it was 140-90. I called my doctor yesterday and I have to see him tommorow. The nurse said they may have to add a second medicaton. I really hate the idea of having to take two medications to control my blood pressure. I have been under a lot of stress lately and I am wondering if maybe that is why my bp has been higher. I know I am going to be nervous tommorow and my bp will probably be high at the doctor's office. Should they even add another medication or just start me off on something else since they can't increase the dosage on the Diovan.

 
Old 05-18-2006, 10:49 AM   #4
Newbie
(male)
 
Join Date: May 2006
Posts: 8
npp33 HB User
Re: Help! Diovan is raising BP?!

It's probably the stress. I don't think Diovan "wears off" over time, but then I am new to the drug, so you or Lenin might know more. Have you talked to the dr about Diovan HCT?

Today did the trick for me. I scheduled a dr appt for this morning b/c the Diovan didn't seem to be working and I noticed a slight increase in bp. This morning, I got a couple readings below 110 systolic. After some morning "decaf" coffee (which still has caffeine) and a sugary breakfast bar, it went up to around 114-116. Post lunch, about 6 hrs after taking the drug (when it's supposed to have maximum effect), systolic was 102, the lowest I've ever seen it. Today marks 1 week since I upped the dosage. Hmm...

It might also have something to do w/ stress for me - been very stressed at work lately and my wife and I hopped in the sack last night Helped me to totally unwind !

Also crediting the Lord Jesus, the great physician, for the medical help. I pray the good results aren't a fluke.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone recovering from drugs please help, need information tandycipps Addiction & Recovery 3 04-27-2010 10:21 AM
Need help for daughter with hypo symptoms but close to normal lab results brettb Thyroid Disorders 4 04-25-2010 02:22 PM
What do you make of this conversation? Help! Laylah Relationship Health 40 06-21-2007 11:15 AM
Please help me Get off of the Pain Killers! sun_shine54935 Addiction & Recovery 6 04-22-2005 04:04 AM
Any ideas on how I can help my BF? MibaWhiber Family & Friends of the Mentally Ill 3 01-29-2005 10:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!